MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Posterior Capsule Opacification (4807)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent cataract surgery on (b)(6) 2021 for the right eye (od) and it was implanted with a monofocal intraocular lens (iol).The iol was prepared with ophthalmic viscosurgical device (ovd) from another manufacturer.No surgical complications were reported.On (b)(6) 2012 the patient was examined (day 1 post-operative) and presented an intraocular pressure (iop) of 16mmhg (-7 mmhg from the baseline).The uncorrected distance visual acuity (ucdva) was 1.00 and the patient presented retinal pigment epithelium (rpe) changes.On (b)(6) 2021, during the one week post-operative visit, the patient presented an iop of 36 mmhg (13mmhg from the baseline), a manifest refraction of 0.75 -1.5 92°.The best corrected distance visual acuity (bcdva) was 1.00.The patient was diagnosed with elevated increased intraocular pressure (iop)/ocular hypertension and still presented rpe changes.The patient was hospitalized from (b)(6) 2021 and the following medications were administered: alphagan and diamox.On (b)(6) 2022, during the 6th month post-operative visit, the patient presented an iop of 25mmhg (2 mmhg from the baseline), a manifest refraction of 1.0 -2 84° and a bcdva of 1.00.The patient was diagnosed with posterior capsule opacification and tortuositas.On (b)(6) 2022, during the 12th month post-operative visit, the patient's od iop was 25mmhg (2 mmhg from the baseline).The patient presented a manifest refraction of 0.75 -1.5 78° and the bcdva was 0.80.The posterior capsule opacification and tortuositas persisted.No culture test was taken and no additional surgical intervention was performed.Through follow-up, we learned that the patient is fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section b3 - date of event: unknown/not provided, as information was asked but it was not provided.Section d6b - explant date: not applicable, lens remains implanted.Section e1 - email address: unknown/not provided, as information was asked but it was not provided.Section e1 - telephone number: (b)(6).Device evaluation: product testing could not be performed since the device was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: a product deficiency has not been identified; therefore, no additional corrective actions have been initiated.Attempts have been made to obtain the missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19745877
Report Number3012236936-2024-000181
Device Sequence Number6579406
Product Code HQL
UDI-Device Identifier05050474621824
UDI-Public(01)05050474621824(17)240816
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Model NumberGAB00
Device Catalogue NumberGAB0000220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite